Vermont, 2014

Flash Flooding in Vermont, July 28, 2014

July 28, 2014 · NWS ALY · 2 events in 1 county or zone

As a strong area of low pressure moved across upstate New York on Monday, July 28th, repeated rounds of thunderstorms occurred during the afternoon and evening hours. This led to flash flooding across northern Windham County, as small streams and creeks rapidly overspread their bands.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

As a strong area of low pressure moved across upstate New York on Monday, July 28th, repeated rounds of thunderstorms occurred during the afternoon and evening hours. This led to flash flooding across northern Windham County, as small streams and creeks rapidly overspread their bands. In addition, the Williams River reached flood stage due to the rapid surge in water. Although the worst of the flooding remained north of Windham County in Windsor County, many residents reported this flooding to be the worst seen in the area since Tropical Storm Irene in 2011.

Cooler and less humid air worked into the area behind the front for Monday night, ending the rainfall and allowing water to recede.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 28, 1:16 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 28, 1:16 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
216 PM EDT MON JUL 28 2014

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN TIER OF NEW YORK...WILL MOVE
NORTHEAST TO NEAR NORTHERN MAINE BY TUESDAY MORNING. THIS WEATHER
SYSTEM WILL BRING CLOUDS AND SHOWERS TO THE ALBANY FORECAST AREA
TODAY. A WEAK RIDGE OF HIGH PRESSURE WILL BRING MAINLY FAIR AND
COOL WEATHER ON TUESDAY. ON WEDNESDAY...MOSTLY FAIR AND COOL
WEATHER IS EXPECTED...BUT AN UPPER LEVEL IMPULSE MAY CAUSE A FEW
AFTERNOON SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...INCLUDED SEVERE THUNDERSTORM WATCH...VALID UNTIL 8 PM...

UPPER IMPULSE PIVOTING EAST NOW EARLY THIS AFTERNOON...AND TWO
DISTINCT AREAS OF VORTICITY SEEN IN RADAR IMAGERY...ONE BETWEEN
RME/GTB AND THE OTHER NEAR BGM. CONVECTION DEVELOPING AND
INCREASING IN COVERAGE ALONG THE LEADING EDGE OF THE DEEPER
CLOUDINESS IN CENTRAL/NORTHERN NY. BREAKS IN THE CLOUDS IN
SOUTHERN AND EASTERN NY AND WESTERN NEW ENGLAND HAS ALLOWED
TEMPERATURES TO WARM A LITTLE MORE THAN CURRENT FORECAST...SO SOME
TEMPERATURE ADJUSTMENTS THROUGH THIS AFTERNOON. ADJUSTING RAIN
CHANCES BASED ON RADAR TRENDS AND INCLUDING WORDING FOR GUSTY
WINDS...SMALL HAIL AND HEAVY RAIN.

UPPER IMPULSES LIKE THIS ONE CAN ENHANCE CHANCES FOR SEVERE
THUNDERSTORMS AND LOCALIZED FLOODING...SO WILL SUGGEST AREAS OF
URBAN AND SMALL STREAM FLOODING IN SOME AREAS...WITH ISOLATED
FLASH FLOODING NOT OUT OF THE QUESTION...BUT NO FLASH FLOOD WATCH
AT THIS TIME. ANTECEDENT RAINFALL HEAVIEST IN WESTERN MA/VT AND
NORTHERN TACONICS OF NY...WHERE PRECIPITATION AMOUNTS SHOULD BE
LESS THAN IN THE SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY AND
EASTERN CATSKILLS.

INTERESTING 12Z SOUNDINGS ACROSS THE REGION WITH OBVIOUS COOLING
ALOFT BETWEEN KBUF AND KALB...SO AGAIN...CHANCES FOR SEVERE ARE
PRESENT BUT SHOULD BE ISOLATED...ALONG AND JUST SOUTH OF THE
LEADING EDGE OF THE UPPER COMMA HEAD AND VORTICITY CENTERS SEEN ON
RADAR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
WITH THE PASSAGE OF THE SYSTEM'S COLD FRONT...THE THREAT FOR
THUNDERSTORMS WILL COME TO AN END. WILL HAVE LINGERING THREAT OF
SHOWERS THROUGH THE EVENING AS THE LOW IS DRAWN NORTHWARD AS THE
SHORT WAVE BECOMES ABSORBED BY THE LARGE CUT OFF LOW CENTERED NEAR
HUDSON'S BAY CANADA. .

WITH THE PASSAGE OF THE SYSTEM COOLER AIR WILL BE DRAWN INTO THE
REGION ON NORTHWEST FLOW. INTO MID WEEK THE REGION WILL BE UNDER A
LONGWAVE TROUGH WITH PIECES OF ENERGY SPINNING ABOUT THE LARGE
CLOSED LOW OVER SOUTHERN CANADA...WHICH WILL BE HARD TO TIME. WHILE
AT THE SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS IN AGREEMENT THAT
THE REGION SHOULD BE BETWEEN SHORT WAVES TUESDAY SO EXPECTING A DRY
DAY. HAVE POPS IN FORECAST FOR WEDNESDAY MAINLY TO THE WEST OF THE
HUDSON RIVER VALLEY.

TEMPERATURES WILL AVERAGE BELOW NORMAL FOR LATE JULY BY 5 TO 10
DEGREES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE WEATHER WILL CONTINUE TO BE SOMEWHAT UNSETTLED DURING THE
EXTENDED PERIOD.

A LARGE CUT OFF UPPER LEVEL LOW WILL REMAIN SITUATED JUST TO OUR
NORTHWEST OVER SOUTHERN CANADA TO START THE LONG TERM PERIOD.
ALTHOUGH THIS UPPER LEVEL LOW WILL BE WEAKENING...IT WILL REMAIN
CLOSE ENOUGH TO THE AREA TO ALLOW FOR CYCLONIC FLOW SHOWERS AND
THUNDERSTORMS FOR THURSDAY AND FRIDAY...ESP DURING THE DIURNALLY
FAVORED AFTERNOON AND EVENING HOURS.  DAYTIME TEMPS WILL BE CLOSE TO
NORMAL...WITH HIGHS IN THE UPPER 70S TO LOW 80S FOR VALLEY
AREAS...AND MINS GENERALLY IN THE 50S TO LOW 60S.

ALTHOUGH THE UPPER LEVEL LOW WILL FINALLY START TO LIFT OUT TO THE
NORTHEAST...ANOTHER IMPULSE DIVING OUT OF THE SOUTH CENTRAL CANADA
WILL MOVE TOWARDS THE GREAT LAKES AND NORTHEAST FOR THE WEEKEND.
THIS WILL STRENGTHEN THE MEAN LONGWAVE TROUGH OVER THE EASTERN
PORTION OF THE CONUS...WHILE A STRONG RIDGE REMAINS IN PLACE ACROSS
THE WESTERN US. THE RESULT WILL BE A CONTINUED THREAT FOR SCATTERED
SHOWERS AND THUNDERSTORMS OVER THE WEEKEND. AGAIN...THE HIGHEST
COVERAGE/BEST CHANCE WILL BE DURING PEAK DAYTIME HEATING.  TEMPS
WILL CONTINUE TO RUN SIMILAR TO THE PAST FEW DAYS...WITH HIGHS RIGHT
AROUND 80 AND LOWS IN THE UPPER 50S TO LOW 60S FOR VALLEY AREAS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
CHANGEABLE FLYING CONDITIONS CAN BE EXPECTED AT ALL TERMINALS OVER
THE NEXT 6-10 HOURS THANKS TO A STRONG STORM SYSTEM MOVING ACROSS THE
AREA.

THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK...THE
CATSKILLS...AND THE MID HUDSON VALLEY. THESE STORMS ARE MOVING
TOWARDS THE NORTHEAST AT 20-30 MPH. WE HAVE INCLUDED THUNDER AT
ALL THE TERMINALS FOR THIS AFTERNOON. THERE IS THE POTENTIAL FOR
MVFR WITH ANY SHOWERS/THUNDERSHOWERS THAT HIT A TERMINAL SITE.

A COLD FRONT SHOULD CLEAR THE AREA BETWEEN 00Z AND 02Z THIS
EVENING. BEHIND THIS FRONT...WESTERLY WINDS WILL TRANSPORT COOLER
AND LESS HUMID AIR INTO THE REGION. THIS WILL END THE THREAT FOR
PRECIP...WITH SURFACE WINDS INCREASING TO AROUND 10-15 KTS WITH A
FEW HIGHER GUSTS FOR THIS EVENING. SOME LINGERING CLOUDS WILL
CONTINUE INTO THE FIRST HALF OF TONIGHT...BUT FLYING CONDITIONS
SHOULD BE VFR FOR ALL SITES. BY LATE TONIGHT...CLOUDS SHOULD
SCATTER OUT AND WINDS WILL START TO DIMINISH SO LOCALIZED FOG IS
A THREAT AT THE TAF SITES.

OUTLOOK...
TUE NIGHT-WED: NO OPERATIONAL IMPACT.  NO SIG WX.
WED NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THU: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
THU NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
FRI NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
SAT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A
A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD.
THE SYSTEM WILL MOVE OFF TO OUR NORTHEAST TONIGHT ALLOWING COOLER
AIR TO FILTER INTO THE REGION. HIGH PRESSURE WILL BUILD IN AT THE
SURFACE AS WE HEAD THROUGH MID WEEK...HOWEVER ALOFT DISTURBANCES
WILL PASS OVER THE REGION.

&&

.HYDROLOGY...
SHOWERS ARE LIKELY MUCH OF THE DAY WITH SCATTERED THUNDERSTORMS AS A
A LOW PRESSURE SYSTEM OVER NEW YORK STATE CONTINUES TO MOVE EASTWARD.
HEAVY RAINFALL WILL OCCUR WITH SOME STORMS AS THE ATMOSPHERE IS
VERY MOIST WITH DEW POINTS IN THE 60S. HAVE CONTINUED WITH
ENHANCED WORDING IN FORECAST FOR HEAVY RAINFALL.

THE HIGHEST RAINFALL TOTAL ARE EXPECTED MAINLY NORTH OF I-90 WITH
AROUND AN INCH OF ADDITIONAL RAINFALL TODAY. LOCALLY HEAVY RAINFALL
MAY RESULT IN SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
AREAS WHICH HAVE ALREADY RECEIVED A ROUND OF HEAVY RAINFALL WILL
BE THE MOST VULNERABLE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SND/NAS
NEAR TERM...SND/NAS
SHORT TERM...IAA
LONG TERM...FRUGIS
AVIATION...SND
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Jul 28, 12:34 PM EST, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT MON JUL 28 2014

CTZ001-013-NYZ032-033-038>042-047>052-058-059-063>066-082-083-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN GREENE-
EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
134 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...T
HE MID HUDSON VALLEY...SOUTHERN TACONICS...EASTERN CATSKILLS...
SCHOHARIE VALLEY...WESTERN MOHAWK VALLEY...CAPITAL DISTRICT...LAKE
GEORGE SARATOGA REGION...AND SOUTHERN ADIRONDACKS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. LARGE HAIL OF 1 INCH OR GREATER IN DIAMETER AND
DAMAGING WINDS ARE THE PRIMARY THREATS. LOCALLY HEAVY RAIN MAY
RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ043-053-054-060-061-084-VTZ013>015-291100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN WASHINGTON-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN COLUMBIA-
EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
134 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...THE
NORTHERN AND CENTRAL TACONICS OF EASTERN NEW YORK AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME STORMS WHICH
MAY RESULT IN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THERE
IS A CHANCE THAT SOME STORMS COULD PRODUCE HAIL AND GUSTY WINDS.
THUNDERSTORMS ARE EXPECTED TO MOVE EAST AT AROUND 20 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY...FRIDAY AND SATURDAY MAINLY
DURING THE AFTERNOON INTO THE EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 28, 1:50 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
250 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     WEST STOCKBRIDGE        42.35N  73.37W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON LENOX RD

&&

EVENT NUMBER ALY1400442

SND
Special weather statement, Jul 28, 1:51 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
251 PM EDT MON JUL 28 2014

NYZ040-047-281915-
MONTGOMERY NY-SCHOHARIE NY-
251 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR RICHMONDVILLE...OR ABOUT 6 MILES WEST OF COBLESKILL...
AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
COBLESKILL BY 305 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4282 7466 4286 7442 4261 7429 4261 7464
      4274 7467 4279 7467
TIME...MOT...LOC 1851Z 250DEG 18KT 4269 7459

IRL/SND
Local storm report, Jul 28, 1:59 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND DMG     1 E WEST STOCKBRIDGE    42.35N  73.35W
07/28/2014                   BERKSHIRE          MA   AMATEUR RADIO

            TREE ON CAR

&&

EVENT NUMBER ALY1400443

SND
Special weather statement, Jul 28, 2:08 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT MON JUL 28 2014

MAZ001-025-281945-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
308 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR SAVOY...OR ABOUT 11 MILES NORTHEAST OF PITTSFIELD...AND
MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
SAVOY BY 315 PM EDT
8 MILES SOUTH OF FLORIDA BY 325 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4255 7297 4251 7296 4239 7300 4238 7303
      4238 7306 4237 7306 4236 7309 4261 7327
      4268 7298 4267 7298 4266 7295 4263 7294
TIME...MOT...LOC 1908Z 249DEG 18KT 4253 7305

IRL/SND
Special weather statement, Jul 28, 2:12 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT MON JUL 28 2014

NYZ047-281945-
SCHOHARIE NY-
312 PM EDT MON JUL 28 2014

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
BREAKABEEN...OR ABOUT 10 MILES SOUTH OF COBLESKILL...AND MOVING EAST
AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
MIDDLEBURGH BY 325 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

LAT...LON 4268 7429 4242 7428 4242 7461 4260 7464
TIME...MOT...LOC 1912Z 274DEG 25KT 4254 7446

IRL/SND
Local storm report, Jul 28, 2:29 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
329 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     FLASH FLOOD      1 ESE LENOX             42.36N  73.27W
07/28/2014                   BERKSHIRE          MA   FACEBOOK

            2 FEET OF MOVING WATER ACROSS HOUSATONIC ST

&&

EVENT NUMBER ALY1400444

SND

The radar

The Albany radar (KENX), 131 km away, was scanning. The volume nearest the first event began at 19:45 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Windham

When
July 28, 2:45 PM EST to 10:19 PM EST
Where
Windham County, 0.27 mi NNE of Londonderry Arpt to 0.18 mi ENE of Londonderry Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
43.223, -72.717

Heavy rain from thunderstorms led to flash flooding in Windham. The access road to the Tater Hill Golf Course was washed out as a result of the flooding.

Flash Flood, Windham

When
July 28, 7:45 PM EST to 10:19 PM EST
Where
Windham County, 0.63 mi N of Brockways Mills to 0.53 mi NNE of Brockways Mills
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
43.209, -72.518

Heavy rainfall from thunderstorms led to flash flooding in the town of Rockingham. The Williams River overflowed its banks, causing flooding at a power plant along the river. About four inches of water was inside the power plant before water receded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2014Every state in 2014This day in weather historyWarnings in Vermont, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532240, 532242.